Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 18, 2017, 2:16 AM MDT. It took effect at Oct 18, 2017, 3:51 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2017, 2:16 AM MDT (08:16 UTC)
- In effect from
- Oct 18, 2017, 3:51 AM MDT
- Expired
- Oct 18, 2017, 5:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
094 WWUS85 KCYS 180816 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 216 AM MDT Wed Oct 18 2017 ...Critical fire conditions once again this afternoon over the South Laramie Range... WYZ309-182315- /O.UPG.KCYS.FW.A.0011.171018T1800Z-171019T0000Z/ /O.NEW.KCYS.FW.W.0023.171018T1800Z-171018T2300Z/ South Laramie Range/Medicine Bow NF- 216 AM MDT Wed Oct 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 5 PM MDT this afternoon. The Fire Weather Watch is no longer in effect. * WIND...West winds 10 to 20 mph with occasional gusts to 30 mph. * MINIMUM HUMIDITY...9 to 13 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
871 WWUS85 KCYS 180951 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 351 AM MDT Wed Oct 18 2017 ...Critical fire conditions once again through this afternoon over the South Laramie Range... WYZ309-182300- /O.EXT.KCYS.FW.W.0023.171018T0951Z-171018T2300Z/ South Laramie Range/Medicine Bow NF- 351 AM MDT Wed Oct 18 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... * WIND...West winds 15 to 25 mph with occasional gusts around 35 mph. * MINIMUM HUMIDITY...9 to 13 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
373 WWUS85 KCYS 181614 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1014 AM MDT Wed Oct 18 2017 ...Critical fire conditions once again through this afternoon over the South Laramie Range and eastern slopes... WYZ310-182300- /O.EXA.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/ Platte/Goshen/Central and Eastern Laramie- 1014 AM MDT Wed Oct 18 2017 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 5 PM MDT this afternoon. * WIND...West winds 15 to 25 mph with occasional gusts around 35 mph. * MINIMUM HUMIDITY...9 to 13 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ309-182300- /O.CON.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/ South Laramie Range/Medicine Bow NF- 1014 AM MDT Wed Oct 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... * WIND...West winds 15 to 25 mph with occasional gusts around 35 mph. * MINIMUM HUMIDITY...9 to 13 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
217 WWUS85 KCYS 181912 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 112 PM MDT Wed Oct 18 2017 ...Critical fire conditions once again through this afternoon over the South Laramie Range and eastern slopes... WYZ309-190315- /O.NEW.KCYS.FW.A.0012.171019T1700Z-171020T0000Z/ /O.CON.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/ South Laramie Range/Medicine Bow NF- 112 PM MDT Wed Oct 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday afternoon. * WIND...West winds 15 to 25 mph with occasional gusts around 35 mph. * MINIMUM HUMIDITY...9 to 13 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ310-182300- /O.CON.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/ Platte/Goshen/Central and Eastern Laramie- 112 PM MDT Wed Oct 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... * WIND...West winds 15 to 25 mph with occasional gusts around 35 mph. * MINIMUM HUMIDITY...9 to 13 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-306-190315- /O.NEW.KCYS.FW.A.0012.171019T1700Z-171020T0000Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- 112 PM MDT Wed Oct 18 2017 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 306... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday afternoon. * AFFECTED AREA...Fire weather zone 301.Fire weather zone 306. * WIND...Southwest 10 to 18 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent * THUNDERSTORMS...None expected * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
300 WWUS85 KCYS 182019 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 219 PM MDT Wed Oct 18 2017 ...Critical fire conditions once again through this afternoon over the South Laramie Range and eastern slopes... WYZ310-182130- /O.CAN.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/ Platte/Goshen/Central and Eastern Laramie- 219 PM MDT Wed Oct 18 2017 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Winds have eased this afternoon and are no longer expected to reach above critical levels this afternoon. Therefore, the Red Flag Warning has been cancelled. $$ WYZ309-190430- /O.UPG.KCYS.FW.A.0012.171019T1700Z-171020T0000Z/ /O.NEW.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/ /O.CON.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/ South Laramie Range/Medicine Bow NF- 219 PM MDT Wed Oct 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * WIND...West winds 15 to 25 mph with occasional gusts around 35 mph this afternoon. These winds will ease after sunset and then pick up again late Thursday morning. * MINIMUM HUMIDITY...9 to 13 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-306-190430- /O.UPG.KCYS.FW.A.0012.171019T1700Z-171020T0000Z/ /O.NEW.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- 219 PM MDT Wed Oct 18 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 6 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 301.Fire weather zone 306. * WIND...Southwest 10 to 18 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent * THUNDERSTORMS...None expected * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
000
WWUS85 KCYS 182239
RFWCYS
URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
439 PM MDT Wed Oct 18 2017
WYZ309-191100-
/O.EXP.KCYS.FW.W.0023.000000T0000Z-171018T2300Z/
/O.CON.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/
South Laramie Range/Medicine Bow NF-
439 PM MDT Wed Oct 18 2017
...RED FLAG WARNING WILL EXPIRE AT 5 PM MDT TODAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
THURSDAY...
* WIND...West winds 10 to 20 mph with occasional gusts up to 30
mph. Although winds will ease tonight, they will increase again
by late Thursday morning.
* MINIMUM HUMIDITY...12 to 17 percent.
* IMPACTS...Any fires that develop may spread rapidly. Outdoor
burning is not recommended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$
WYZ301-306-191100-
/O.CON.KCYS.FW.W.0024.171019T1700Z-171020T0000Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Upper North Platte River Basin-
439 PM MDT Wed Oct 18 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY...
* AFFECTED AREA...Fire weather zone 301.
Fire weather zone 306.
* WIND...Southwest 10 to 18 mph with gusts around 30 mph.
* HUMIDITY...10 to 15 percent
* IMPACTS...Any fires that develop may spread rapidly. Outdoor
burning is not recommended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 17, 11:45 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 17, 11:45 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1145 PM MDT Tue Oct 17 2017 .SHORT TERM...(This evening through Wednesday) Issued at 134 PM MDT Tue Oct 17 2017 Weak shortwave over western Nebraska early this afternoon will exit the region to the east early this evening. More shortwave energy trailing south from a strong disturbance over the Pacific Northwest will cross Southeast Wyoming late tonight. Currently, deep mixing and subsidence in the wake of the first disturbance has led to the development of widespread critical fire weather conditions this afternoon. RH values have fallen as low as 7 percent and winds are gusting between 30 and 40 mph over Wyoming and 20 to 30 mph in western Nebraska. As the second piece of energy moves over head tonight, low level gradients will tighten. CAG-CPR gradients between 06 and 12z tonight peak around 45m so kept winds up in our more wind prone locations over night where gusts between 40 and 50 mph are likely. Weak ridging builds overhead on Wednesday. It should be a warm, very dry, and generally less breezy day as the fastest mid level flow shifts north of our area and a weak surface high/cool front backs into the plains. .LONG TERM...(Wednesday night through Tuesday) Issued at 134 PM MDT Tue Oct 17 2017 Winds are the story in the long term. Confidence increasing on a fairly widespread high wind event that may come at two different times. First being Friday late afternoon through Saturday morning as an upper level shortwave moves through the area. 700mb winds increase to 55-60kts across southeast Wyoming while GFS Craig to Casper 850/700mb height gradients top out in the low 70mtr range. This event may be confined to the wind prone areas (Arlington, Bordeaux, south Laramie Range). Fairly windy Saturday through the day. Winds may stay just below high wind criteria for the day, but Craig to casper 850/700mb gradients again increase Saturday night and persist through most of Sunday into Monday. GFS guidance showing gradients peaking out at 78/74mtrs respectively by 12Z Monday. This event looks to be more widespread and we could be looking at warning level winds here in Cheyenne, Laramie, Rawlins and possibly Wheatland. Will continue to monitor, but did start increasing winds over guidance for these timeframes. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday evening) Issued at 1145 PM MDT Tue Oct 17 2017 VFR with scattered high clouds passing west to east. Westerly winds 5-10 kt become breezy by late Wednesday morning with gusts 15-25 kt along/west of I-25. A weak backdoor front shifts winds to northeast across western NE and far eastern WY plains Wednesday morning, then back to southeasterly in the afternoon. && .FIRE WEATHER... Issued at 134 PM MDT Tue Oct 17 2017 Very dry airmass in place this afternoon with critical fire weather conditions occurring in all locations where fuels are receptive with the exception of the far northern Panhandle. Very dry conditions will continue on Wednesday, however the strongest winds at low to mid levels will shift north. There will likely be just enough wind at peak mixing for the S. Laramie Range to hit critical conditions for a few hours Wednesday afternoon so issued a Fire Weather Watch for zone 309. Elsewhere, elevated conditions will occur across the rest of Southeast Wyoming especially Carbon County where the fuel status is currently not favorable. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Fire Weather Watch Wednesday afternoon for WYZ309. NE...NONE. && SHORT TERM...DEL LONG TERM...GCC AVIATION...MAJ FIRE WEATHER...DEL
Hazardous weather outlook, Oct 17, 8:40 PM MDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 840 PM MDT Tue Oct 17 2017 NEZ003-019>021-054-055-096-WYZ101-102-106>108-113-116>119-181545- Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Upper North Platte River Basin- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 840 PM MDT Tue Oct 17 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A strong wind event is possible Saturday into Sunday that could produce wind gusts in excess of 60 mph. Initially starting in the wind prone areas of southeast Wyoming, the strong winds could become more widespread early Sunday morning and persist through Monday morning. .Spotter information statement... Spotter activation will not be needed this afternoon and tonight. NEZ002-095-WYZ103>105-109>112-114-115-181545- Dawes-North Sioux-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range-Snowy Range- Laramie Valley- 840 PM MDT Tue Oct 17 2017 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A strong wind event is possible Saturday into Sunday that could produce wind gusts in excess of 60 mph. Initially starting in the wind prone areas of southeast Wyoming, the strong winds could become more widespread early Sunday morning and persist through Monday morning. .Spotter information statement... Spotter activation will not be needed this afternoon and tonight.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 1:12 PM MDT | Fire Weather Watch | CYS | 67 min | |
| Oct 18, 2:19 PM MDT | Red Flag Warning | CYS | 27 hr |
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.